Are you looking for information about what it means to have an MS lesion in the spine and was it's implications are?
I am no medical expert, but I dealing with and have lived with a lesion in my thoracic spine(of scar from Multiple Sclerosis) for over 13 years, maybe longer, since my lesion may have been there long before my first MRI.
Any speicfic questions that I, as a layperson, can answer, I would gladly share.
Please let me know how I can help you or your wife better understand. Mind you, it would be in laymen's terms, not medical terms. But only what I have learned throughout these man years.
I can try to help too, but have to 2nd Heather. Please give us some more specifics, so we can narrow down what you are looking for. You looking for the incidents of (stats) in MS. You looking to coorelate w/symptoms?
I printed some information for my wife that state that the spinal cord lesions were actually more debilitating that the lesions in the brain. This is what she needed to read.
I personally am looking for more information on what lesions at the C1 through C3 areas of the spinal cord effect. I know that the upper areas of the spinal cord effect most everything. I just need to find it in an athoratative easy to understand document.
My thoughts are that I need to be on a more agressive drug regiment. My wife remembers my experience with Rebif and does not want me to go on it again. What I am struggling with is do I go back on Rebif, a drug that made me suicidal and secretive about that, or try Tysabri or some other drug. I feel that sticking only with Copaxone is not sufficient.
I saw the posts about drug trials going on and am wondring I should get hold of the MS specialist I used to see who does research. Are any of the drugs that might be in trials showing signs of working better than interferons.
I think the most dangerous area to have an MS lesion is on the brain stem. To have one here usually affects the automonic nervous part of our central nervous system. Like the areas that control beathing, heart rate and the like. The things we dont think about.
I understand from my Neurologist that my spinal lesion are what is causing the majority of the problems with my legs. I have a lesion in the upper part of my thoracic spine and she said that it can affect everything below that area. When this lesion is acting up, I can have bladder problems, numbness in certain areas and lots of pain in my legs. She said that because of this lesion, messages between the brain and the spinal cord can be jumbled. She said that the lesion can also send false signals back and forth to the brain that results in my legs going into spasms, like they are being called upon, to stand up, sit down or move...that kind of thing.
I have to agree with you that the Interferon drugs can cause depression in susceptible people. They can also cause suicidal thoughts, if the depression gets serious enough. If you are prone to this, than I agree with you, that you should stay off the Interferon drugs.
I would like to know your thoughts on why you feel that Copaxone is not something you might consider. I am on Copaxone and it seems to have prevented a relapse that before I would have most assuredly gone in, after the loss of my father several weeks ago and two bouts of the flu. That would have put me into a flair up BEFORE the Copaxone, but I believe the Copaxone DID prevent it.
I want to hear more Michael. I am very interested.
Just a comment on spinal lesions: It's my understanding that these are often more "eloquent" than brain lesions, meaning their presence is felt and they can do more damage. It's possible to have dozens of brain lesions and not know it, because they may be in "silent' areas of the brain. I don't know if the spine has silent areas, so one lesion can cause a lot of grief.
I suggest you do more research on specific outcomes from Copaxone. Also find out in what circumstances lesions are more often shown, because 'more lesions' is kind of vague and not scientfic. I don't think any med can target specific sites, as in A being better than B for brain lesions, and so on.
At least you are able to tolerate Copaxone, so that's one unknown cleared away. I would be wary of another interferon, givne your experience with Rebif and the fact that interferons all seem to cause the same effects.
If I felt that Copaxone was not working for me and that I was getting more debilitated, then I'd research Tysabri thoroughly and consider it objectively.
The trouble with all these drugs is that we don't know if they work for any one individual. It's impossible to prove a negative. How can we possibly known how much worse our disease would be (if any) if we declined any med? If we knew that, we'd know, for instance, if Copaxone is effective for us, in that we are better with it than without it. All we do know is that statistically the meds are effective. Many large clinical trials have shown that MSers on them do better than MSers without them over the years. We have to hope, then, that we are a typical MSer. But there's no way to know if we are.
If I were trying to reseach this whole thing and not getting anywhere, I'd do my best to contact some respected scientists studying this. They might have insights that would help you decided whether it would be wise to switch meds. Of course your neuro might just be able to do this too. Is he or she part of an MS research team?
Ess gives great information and advice here. For your info gathering, thought you'd find this informative, and the endnote sources will bring you to some good reading as well. It appears atrophy is a big indicator of disability.
Hi, there. A friend of mine was on tysabri when they had the trial going here in Canada. When they cancelled the trial, she was pissed. Now that they are using it again, she is back on it, and doing really well. She was on CityTV in Toronto, talking about it some time ago.
I KNOW the Copaxone is working for me. You know of all the stress that I have been under over the past two months and if anything would have put me into a flair up over my 13 year experience with MS, this would have. Especially having the flu twice, with the high fevers that I had.
I do admit, that I have some slight suggestions that I am currently in a flair up, it is VERY mild. Well, I lied, except for the pain. That's has been on the increase.
Even though there are many that may not agree with this statement, I have found over my 13 years since diagnosis, that my MS will flair up whenever there is a change in the seasons. For what reason, I do not know. I have heard many people with MS tell me that this happens to them also.... Something researchers may be looking in to.
Glad you are doing well on your Copaxone. I noticed that the more I am on it, the less stinging I am getting (except on the thighs) and the welts are getting smaller and smaller. I think the body finally adjusts to the drug. Of course, there are those that are lucky and do not have any problems with Copaxone at all. NO injection site reactions. But they DO get less and less over time. Rotation, rotation, rotation. That's the key.
I always make sure that when it comes down to using say like my right arm again, I will make sure that I do not go in the same area on my arm, that I did the week before. This really seems to help.
Hope our Amyloo is doing well on her Copaxone too. I am thrilled with the drug because it seems to have no adverse side-effects like the Interferons did for me. Not to say that Interferons are not great drugs for most. Because they are.
Have a great day dear heart and thank you for all the hard work you did with Quix on our Health Page section. GREAT JOB.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.